Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

August 4, 2017Bacon County, Pierce County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 4, 2017, 4:14 PM EDT for Bacon County, Pierce County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2017, 4:14 PM EDT (20:14 UTC)
Expired
Aug 4, 2017, 5:00 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL

Counties Bacon County, GA, Pierce County, GA

The radar

The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS82 KJAX 042014
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT FRI AUG 4 2017
 
GAZ134-135-150-151-042100-
Pierce GA-Ware GA-Bacon GA-Appling GA-
414 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...NORTH CENTRAL
WARE...BACON AND SOUTH CENTRAL APPLING COUNTIES UNTIL 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dixie Union, or 9 miles south of Alma, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor 
wind damage.

Locations impacted include...
Alma, Patterson, Offerman, Jamestown, Bristol and New Lacy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3152 8213 3147 8213 3148 8211 3139 8205
      3127 8238 3157 8258 3169 8224
TIME...MOT...LOC 2014Z 232DEG 27KT 3141 8242 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:24 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 4, 3:24 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
324 PM EDT Fri Aug 4 2017

.NEAR TERM /Through Saturday/...
Scattered showers and isolated thunderstorms are associated with
the trough axis rounding southern GA will continue to swing
through southern GA into the Suwannee River Valley of Northern FL
across southeastern GA into this evening. A weak east coast sea
breeze may develop across Flagler County late in the day, and
scattered showers and a few storms are expected there late in the
afternoon to early evening. Precipitable water values of around
2.3" remain in a narrow swath from the western FL panhandle to
southeastern GA will help continue shower and tstorm activity
until the mid-level ridge builds further westward tonight.
Overnight lows will be in the 70s.

Deep southwesterly flow will prevail across the region on
Saturday. Upper trough extending from the Great Lakes to the
central Gulf coast will shift east and northeast through Saturday.
Various shortwaves along the northern Gulf coast will move into
the Panhandle and Suwannee Valley on Saturday. Deep moisture will
continue to stream northeast across southeast Georgia and portions
of the Suwannee Valley, which will bring rounds of showers and
embedded storms on Saturday to that region. The east coast sea
breeze may develop Saturday afternoon along the east coast,
leading to scattered showers and storms there. Highs will be in
the upper 80s to lower 90s.

.SHORT TERM.../Saturday Night Through Monday/...
Upper level trough will start to move northward on Sunday, but
southeast Georgia will get another chance to see greater coverage
of showers and thunderstorms before it retreats far enough north.
Some differences already in how quickly and how strong the upper
level ridge will build in from the Atlantic on Monday. At any
rate, the base of the trough should be far enough north to return
to a more typical seabreeze thunderstorm pattern Monday.

.LONG TERM /Tuesday Through Friday/...
Generally onshore flow at the surface, and southwesterly flow
aloft will keep precipitable water values at or above 2 inches
across the area. Models agree with the Bermuda high for the most
part, but still struggle with the strength and westward
progression of the upper level ridge. Right now have kept
generally just chance PoPs to account for seabreeze convection and
near normal temperatures, but if something closer to the GFS
verifies, much drier and warmer conditions could be possible for
much of next week.

&&

.AVIATION...
Generally VFR conditions with Mid/high clouds streaming across the
region through the period. Brief MVFR cigs are possible at KSGJ.
Showers may get near KGNV and KSSI this afternoon. Otherwise,
mainly dry conditions are expected. Southwest winds 5-10 knots
will prevail through the period, except a weak sea breeze may
develop near KSGJ late this afternoon.

&&

.MARINE...
High pressure across south Florida will gradually lift northward
up the peninsula this weekend. This pattern will transition to
more southerly flow with afternoon east coast sea breeze near the
Atlantic coast each day. The ridge will build north of the waters
early next week with prevailing winds become more SSE. Headlines
are not expected with sustained speeds 15 kts or less and combined
seas of 4 ft or less.

Rip Currents: Low risk through Saturday.

&&

.HYDROLOGY...
A river flood warning is in effect for the St. Marys River at
Macclenny for minor flooding. The river is expected to crest at
13.9 feet Saturday evening. The Sante Fe at Worthington Springs
was just above Minor Flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  89  73  91 /  30  60  10  50
SSI  77  88  77  88 /  30  40  20  30
JAX  75  90  75  90 /  10  40  20  20
SGJ  75  89  75  88 /  20  50  20  30
GNV  73  89  73  91 /  20  40  20  30
OCF  74  89  73  92 /  10  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Kennedy/Enyedi/Corless
Hazardous weather outlook, Aug 4, 3:21 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
321 AM EDT Fri Aug 4 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-051000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
321 AM EDT Fri Aug 4 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Waves of showers with embedded thunderstorms will increase in
coverage through the afternoon across southeast Georgia and the
Suwannee River Valley of northeast Florida. Periods of locally
heavy rainfall could cause localized flooding problems.

Thunderstorms will move inland generally south of Interstate 10
across northeast Florida by midday and toward the Atlantic coast
through this evening. A few strong thunderstorms will be possible
and could produce gusty winds, frequent lightning and locally
heavy rainfall.

Thunderstorm activity will decrease in coverage this evening.

A River Flood warning is in effect for the St. Marys River at
Macclenny.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms are expected each day, with a few strong to
isolated severe storms possible. Stronger storms will be capable
of producing gusty winds, frequent lightning, and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Aug 4, 3:11 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT FRI AUG 4 2017

GAZ149-041945-
Atkinson GA-
311 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON COUNTY UNTIL 345 PM
EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving east at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Pearson, Willacoochee and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.

&&

LAT...LON 3139 8297 3139 8285 3138 8283 3136 8282
      3136 8274 3118 8270 3119 8305 3123 8305
      3128 8303 3130 8306 3134 8306 3137 8311
      3138 8311
TIME...MOT...LOC 1910Z 248DEG 27KT 3126 8307

ZIBURA
Special weather statement, Aug 4, 3:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT FRI AUG 4 2017

GAZ132-149-150-042015-
Ware GA-Atkinson GA-Coffee GA-
344 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...EASTERN
ATKINSON AND NORTHWESTERN WARE COUNTIES UNTIL 415 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Pearson, Bickley, Millwood and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3144 8253 3115 8249 3117 8267 3118 8267
      3118 8277 3119 8284 3136 8288
TIME...MOT...LOC 1943Z 246DEG 28KT 3127 8276

ZIBURA
Special weather statement, Aug 4, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT FRI AUG 4 2017

GAZ134-135-150-151-042100-
Pierce GA-Ware GA-Bacon GA-Appling GA-
414 PM EDT FRI AUG 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...NORTH CENTRAL
WARE...BACON AND SOUTH CENTRAL APPLING COUNTIES UNTIL 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dixie Union, or 9 miles south of Alma, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Alma, Patterson, Offerman, Jamestown, Bristol and New Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3152 8213 3147 8213 3148 8211 3139 8205
      3127 8238 3157 8258 3169 8224
TIME...MOT...LOC 2014Z 232DEG 27KT 3141 8242

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:49 PM EDTSpecial Weather StatementJAXPutnam26 min
Aug 4, 7:11 PM EDTSpecial Weather StatementJAXPutnam19 min
Aug 4, 7:32 PM EDTSpecial Weather StatementJAXPutnam13 min
Aug 4, 7:45 PM EDTSpecial Weather StatementJAXPutnam30 min
Aug 4, 7:57 PM EDTSpecial Weather StatementJAXMarion33 min
Aug 4, 3:11 PM EDTSpecial Weather StatementJAXAtkinson34 min
Aug 4, 3:44 PM EDTSpecial Weather StatementJAXAtkinson31 min
Aug 4, 3:46 PM EDTSevere Thunderstorm WarningJAXAtkinson18 min
Aug 4, 3:55 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee, Ware31 min
Aug 4, 4:28 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis32 min
Aug 4, 4:57 PM EDTSpecial Weather StatementJAXWayne48 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.